Alert archive / West Virginia / Flash Flood Warnings in 2005

Flash Flood Warning 31, NWS Charleston, WV

November 9, 2005Roane County, West Virginia

NWS Charleston, WV issued this flash flood warning at Nov 9, 2005, 12:29 AM EST for Roane County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 9, 2005, 12:29 AM EST (05:29 UTC)
Expired
Nov 9, 2005, 3:30 AM EST
In force
3 hr
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Roane County, WV

The radar

The Charleston,WV radar (KRLX), 58 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 9, 2:00 AM ESTFLASH FLOODSpencer, WVFLOODING ON PARTS OF ROUTE 119 AND ROUTE 36 BETWEEN SPENCER AND CLOVER...SEVERAL STREAMS AND CREEKS OUT OF THEIR BANKS ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 91 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 5.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2005-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2005-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRLX 090534
FFWRLX
WVC087-090830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1229 AM EST WED NOV 9 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ROANE COUNTY IN WEST VIRGINIA

* UNTIL 330 AM EST.

* AT 1226 AM EST...TRAINED WEATHER SPOTTERS REPORTED AN AREA OF 
VERY   HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL ESTIMATES OF 
2 TO 3 INCHES OF RAIN HAVE FALLEN SINCE THIS MORNING.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
  INCLUDE...SPENCER AND GANDEEVILLE.

A TRAINED SPOTTER REPORTED FLOODING ALONG ROUTE 36 EAST OF SPENCER 
ALONG CLARKSON FORK.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA OVER THE NEXT 2 HOURS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TURN AROUND AND DONT DROWN. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT
TO ALLOW YOUR CAR TO CROSS SAFELY. RAPIDLY RISING WATER MAY ENGULF
YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3890 8151 3873 8153 3854 8120 3864 8117
      3879 8122

$$

15
1 follow-up statement
000 
WGUS71 KRLX 090629
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
128 AM EST WED NOV 9 2005

WVC087-090830-
ROANE WV-
128 AM EST WED NOV 9 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EST FOR ROANE
COUNTY...

AT 123 AM EST...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPENCER.

TRAINED WEATHER SPOTTERS NEAR CLOVER REPORTED THAT CLARKSON FORK WAS 
OUT OF ITS BANKS AND HAD RISEN UP INTO A SHED.

WHILE THE HEAVY RAINFALL IS COMING TO AN END ACROSS THE 
COUNTY...RUNOFF FROM THE RAIN WILL CONTINUE FOR THE NEXT FEW 
HOURS...SO RIVERS AND CREEKS WILL ALSO CONTINUE TO RISE DURING THIS 
TIME AS WELL.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. 

LAT...LON 3890 8151 3873 8153 3854 8120 3864 8117
      3879 8122

$$

ESS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Nov 8, 7:17 PM EST, 5 hours 12 minutes earlier.

Area forecast discussion, Nov 8, 7:17 PM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
717 PM EST TUE NOV 8 2005

.AVIATION...

A FRONTAL BOUNDARY ACROSS NRN WV IS THE FOCUS FOR SOME CONVECTION THIS
EVENING AS A SHORTWAVE INTERACTS WITH THE FRONT. THIS ACTIVITY
SHOULD CONTINUE FOR ANOTHER COUPLE HOURS BEFORE PUSHING EAST AWAY
FROM THE REGION. THE SHOULD BE A LULL IN THE PRECIPITATION THE
REST OF THE EVENING AS THE FRONTAL BOUNDARY ACTUALLY SINK
SOUTHWARD FOR A BRIEF PERIOD OF TIME WITH CEILINGS ALONG AND NORTH
OF THE BOUNDARY FALLING TO NEAR MVFR LEVELS. LATER TONIGHT...AFTER
8Z OR SO...AS THE SURFACE LOW BEGINS TO DEEPEN OVER THE WESTERN
GREAT LAKES...THE 850 INFLOW SHOULD INCREASE. THIS SHOULD ALLOW
FOR THE LIFT TO INCREASE AND AN AREA OF RAIN SHOULD DEVELOP. THIS
AREA WILL MOVE ACROSS CENTRAL AND NRN WV THROUGH THE MORNING HOURS
AS THE FRONT LIFTS NORTHWARD. EXPECT MVFR CONDITIONS...WITH
POSSIBLY SOME TEMPORARY IFR CONDITIONS POSSIBLE.

ONCE THE WARM FRONT LIFTS NORTH...VFR CONDITIONS SHOULD RETURN
WITH SCATTERED CLOUDS RETURNING. BUT IN THE WARM SECTOR OF THIS
STRENGTHENING LOW PRESSURE SYSTEM...WINDS SHOULD BE VERY GUSTY
DURING THE AFTERNOON. THE COLD FRONT MAY REACH THE OHIO RIVER
AROUND 00Z SO SOME CONVECTION MAY DEVELOP FOR HTS/PKB TOWARD 00Z.

&&

.PREVIOUS DISCUSSION... (ISSUED 216 PM EST TUE NOV 8 2005)

SHORT TERM (TONIGHT AND WEDNESDAY)...

18Z SFC ANALYSIS DEPICTS WARM FRONT N OF I-70 IN CNTRL OH...WITH
COLD FRONT BACK IN THE PLAINS.  AREA OF TSTMS OVR OH ATT FIRING OUT
AHD OF A MID LVL WAVE CROSSING THRU IND.  ATMS HAS RECOVERED NICELY
THIS AFTN WITH CAP READY TO BREAK AS MUCAPES OF 1.5KJ/KG RESIDING
IMMEDIATELY TO OUR W IN KY AND SRN OH.

AREA OF AFOREMENTIONED CONVECTION WL PROPAGATE EASTWARD THIS AFTN
AND WITH STEEPER LAPSE RATES APPROACHING...STORMS COULD BECOME
STRONG.  RODE WITH HIGHEST POPS NWRN AREAS AND A SMALL CHC XTRM SRN
AREAS...SINCE ATMS IS LTL MORE CAPPED S.  THERE SHOULD BE A LULL IN
PRECIP DURING THE EVNG HRS PRIOR TO ARRIVAL OF GOOD UPR LVL SUPPORT
AFT 6Z.  AGAIN...RODE WITH HIGHEST POPS N (CAT) AND LOWEST (SCHC)
SWRN VA.  WINDS WL KEEP BL MIXED...SO PREFER A WARMER GUID SLTN MOST
LOCATIONS.

WEDNESDAY IS A TRICKY FCST WITH COLD FRONT PASSAGE.  ONE THING IS
FOR SURE...IT WILL BE BREEZY WITH AN INCD PRES GRADIENT.  NAM AND
GFS DONT PAINT THAT MUCH QPF OVR FA AS BAROCLINIC ZONE PASSES.
IMPRESSIVE CONV PARAMETERS AND SHEAR VALUES WITH THE BNDRY AS A
TRIGGER SUPPORT A GOOD COVERAGE OF TSTMS.  ROLLED WITH POPS HIGHER
THAN GUID...CAT N AND CHC S.  ALSO INCLUDED GUSTY WINDS IN THE GRIDS
OVER NRN AREAS WITH AREA OUTLOOKED IN SLGT RISK.

FRONT DOESNT ARRIVE UNTIL LATE IN THE DAY AND WITH DEEP MIXING
LAYER...MET NUMBERS LOOK THE BEST AS A GOOD AMOUNT OF SUNSHINE IS
PROGGED DURING THE DAY.

LONG TERM (WEDNESDAY NIGHT THROUGH THURSDAY NIGHT)...

A COLD FRONT MOVES ACROSS THE REGION WEDNESDAY EVENING. THIS IS A
VERY STRONG FRONT...BUT THE REGION IS ALSO IN THE CONVERGENCE REGION
OF AN UPPER JET...WHICH SHOULD TRY TO SUPPRESS PRECIPITATION. FOR
THIS REASON...STAYED WITH MIDDLE OF THE ROAD POPS WITH FRONTAL
PASSAGE. MUCH COLDER AIR MOVES IN BEHIND THE FRONT...WHICH SHOULD
PROVIDE UPSLOPE CLOUDS. EXPECT SOME SNOW SHOWERS IN THE HIGHER
ELEVATIONS OF THE MOUNTAINS ON THURSDAY. SINCE MOISTURE IS NOT
OVERLY DEEP...EXPECT ONLY LIGHT AMOUNTS.

(FRIDAY THROUGH TUESDAY)...

NOT MANY CHANGES. AS HIGH PRESSURE BUILDS IN EARLY FRIDAY GUSTY
WINDS IN THE HIGHLANDS WILL START TO BACK OFF...WITH CLEAR SKIES
THROUGH THE AFTERNOON. COLD MORNING AHEAD FOR SATURDAY
MORNING...AND HAVE TRENDED BELOW GUIDANCE WITH HIGH PRESSURE
OVERHEAD. A SYSTEM WILL APPROACH THE GREAT LAKES ON SUNDAY...AND
THERE IS SOME QUESTION AS TO HOW STRONG THE HIGH WILL BE AND HOW
EFFECTIVE IT WILL BE IN HOLDING OFF PRECIP WITH FRONT. HAVE JUST
LOW POPS FOR NOW SUNDAY NIGHT AND MONDAY MORNING...JUST ADDITIONAL
CLOUDS. WHATEVER CLOUDS HANGING AROUND SHOULD CLEAR OUT MONDAY
AFTERNOON.

A MORE ORGANIZED STORM WILL APPROACH ON TUESDAY. A COLD FRONT
WITH A LOW PASSING THROUGH THE UPPER GREAT LAKES IS FIGURED TO
PASS TUESDAY OR TUESDAY NIGHT INTO OUR CWA. 00Z ECMWF SHOWS A GOOD
DEAL OF ENERGY DIGGING ON THE WEST SIDE OF THE TROUGH...BUT
ECMWF/GFS ENSEMBLE MEMBERS DO NOT SUPPORT THIS SOLUTION. WILL GO
SOMEWHAT ABOVE DAY 7 ENS MAX NUMBERS WITH NICE SOUTHWESTERLY FLOW
AHEAD OF THE FRONT TUESDAY AFTERNOON...WITH PRECIP ARRIVING
OVERNIGHT INTO WEDNESDSAY MORNING. SOMEWHAT COOLER AIR MAY ARRIVE
FOR WEDNESDAY...BEFORE ANOTHER REBOUND.

PREVIOUS DISCUSSION...
(ISSUED 1228 PM EST TUE NOV 8 2005)

AVIATION (18Z TO 18Z)...

BATCH OF RW/TRW EXITING EASTERN AREA ATT..WITH WARM SECTOR WX
EXPECTED REMAINDER OF THE PERIOD.  WARM FRONT RIDES THRU WRN
PORTIONS OF THE CWA THIS EVENING...HWVR ONLY ISOLD TSTMS FCST
THROUGH THE REMAINDER OF THE AFTN.

RW/TRW FCST TO TRAVERSE THRU PARTS OF OH AND NRN WV AFT 6Z...SO
INCLUDE PREVAILING MVFR WX AT NRN TAF SITES (JKL/CKB/EKN) FM 8Z-14Z.
AFT 14Z...IMPROVE CONDS TO VFR CWA WIDE.

WINDS ALSO WL BE A CONCERN TMRW WITH STRONG PRES GRADIENT DEVELOPING
AHD OF THE CLD FRONT.  GUSTS WL EXCEED 20KTS AT MOST IF NOT ALL
SITES WED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

AVIATION...ESS
Hazardous weather outlook, Nov 8, 4:42 AM EST, 19 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
442 AM EST TUE NOV 8 2005

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-090945-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
442 AM EST TUE NOV 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER
SOUTHEAST OHIO...EXTREME NORTHEAST KENTUCKY...AND NORTHWESTERN
WEST VIRGINIA AS A WARM FRONT LIFTS NORTHWARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE
AREA WEDNESDAY AS A STRONG COLD FRONT PUSHES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY WEDNESDAY AFTERNOON.

In the hours before

Local storm report, Nov 8, 7:40 PM EST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
740 PM EST TUE NOV 8 2005

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             KANAWHA FALLS           38.14N 81.21W
11/08/2005  0.88 INCH        FAYETTE            WV   PUBLIC
            EVENT OCCURRED BETWEEN
            722 PM 11/08/2005 AND 737 PM 11/08/2005

&&
Local storm report, Nov 8, 7:51 PM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
751 PM EST TUE NOV 8 2005

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             ANSTED                  38.14N 81.10W
11/08/2005  0.25 INCH.       FAYETTE            WV   PUBLIC
            EVENT OCCURRED BETWEEN
            733 PM 11/08/2005 AND 748 PM 11/08/2005

&&
Special weather statement, Nov 8, 9:35 PM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
935 PM EST TUE NOV 8 2005

WVZ015-090300-
KANAWHA-
935 PM EST TUE NOV 8 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 935 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DUNBAR...MOVING SOUTHEAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SHARON...
  SOUTH CHARLESTON...PRATT...PINCH...MARMET AND INSTITUTE.

EXPECT SMALL HAIL...UP TO PEA SIZE...BRIEF HEAVY RAIN AND FREQUENT
LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT HAIL OR STRONG
WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

15
Special weather statement, Nov 8, 9:51 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
951 PM EST TUE NOV 8 2005

OHZ084-090315-
VINTON-
951 PM EST TUE NOV 8 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 951 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF MCARTHUR...MOVING SOUTHEAST AT
25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
  RADCLIFFE...CREOLA...ZALESKI AND LAKE HOPE STATE PARK.

EXPECT SMALL HAIL...UP TO PEA SIZE...BRIEF HEAVY RAIN AND FREQUENT
LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT HAIL OR STRONG
WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

15
Special weather statement, Nov 8, 11:23 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1123 PM EST TUE NOV 8 2005

OHZ085-WVZ008-090515-
JACKSON-MEIGS-
1123 PM EST TUE NOV 8 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 1123 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RACINE...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE LEROY...
  COTTAGEVILLE...PORTLAND...CHESTER...RIPLEY AND RAVENSWOOD.

EXPECT SMALL HAIL...UP TO PEA SIZE...BRIEF HEAVY RAIN AND FREQUENT
LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT HAIL OR STRONG
WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

15
Special weather statement, Nov 9, 12:12 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1212 AM EST WED NOV 9 2005

WVZ008-016-090615-
JACKSON-ROANE-
1212 AM EST WED NOV 9 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 1212 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF RIPLEY...MOVING SOUTHEAST AT 20
MPH.  THIS STORM WILL AFFECT EASTERN PORTIONS OF JACKSON COUNTY AND
NORTHERN PORTIONS OF ROANE COUNTY.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
  GANDEEVILLE...LEROY...WALTON AND SPENCER.

EXPECT SMALL HAIL...UP TO PEA SIZE...AND FREQUENT LIGHTNING IN THE
PATH OF THIS STORM. THIS THUNDERSTORM IS PRODUCING RAINFALL AMOUNTS
OF AROUND 1 INCH PER HOUR. THIS WILL CAUSE PONDING OF WATER ON
ROADWAYS AND POSSIBLE HIGH WATER IN LOW LYING OR POOR DRAINAGE AREAS.

PLEASE REPORT HAIL...HIGH WATER OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN
DO SO SAFELY.

15

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 7:01 PM ESTSevere Thunderstorm WarningRLXKanawha29 min
Nov 8, 7:12 PM ESTSevere Thunderstorm WarningRLXFayette54 min
Nov 9, 12:36 AM ESTSevere Thunderstorm WarningRLXRoane39 min

Nearby

Flash Flood Warnings in West Virginia, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.